Application of Multidimensional Item Response Theory Models to Longitudinal Data


Marvelde, Janneke M. te and Glas, Cees A.W. and Van Landeghem, Georges and Van Damme, Jan (2006) Application of Multidimensional Item Response Theory Models to Longitudinal Data. Educational and Psychological Measurement, 66 (1). pp. 5-34. ISSN 0013-1644

[img] PDF
Restricted to UT campus only
: Request a copy
Abstract:The application of multidimensional item response theory (IRT) models to longitudinal educational surveys where students are repeatedly measured is discussed and exemplified. A marginal maximum likelihood (MML) method to estimate the parameters of a multidimensional generalized partial credit model for repeated measures is presented. It is shown that model fit can be evaluated using Lagrange multiplier tests. Two tests are presented: the first aims at evaluation of the fit of the item response functions and the second at the constancy of the item location parameters over time points. The outcome of the latter test is compared with an analysis using scatter plots and linear regression. An analysis of data from a school effectiveness study in Flanders (Belgium) is presented as an example of the application of these methods. In the example, it is evaluated whether the concepts "academic self-concept," "well-being at school," and "attentiveness in the classroom" were constant during the secondary school period.
Item Type:Article
Copyright:© 2006 Sage
Faculty of Behavioural, Management and Social sciences (BMS)
Research Group:
Link to this item:
Official URL:
Export this item as:BibTeX
HTML Citation
Reference Manager


Repository Staff Only: item control page

Metis ID: 231699